Q. I have severe difficulty in passing stools. What should I do?

Answered by
Dr. Muhammad M. Hanif Md.
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Oct 22, 2017

Hello doctor,

I have a difficulty in passing stools and a clogging where the stool passes from the sigmoid colon to the rectum to execute a bowel movement. I just spent several hours of discomfort feeling constipated and as though I needed a bowel movement, only to pass a stool the size of a pea as I began to sit down. I have a big problem with getting anything to pass from the sigmoid colon to the rectum.

#

Hello,

Welcome to icliniq.com.

I have carefully reviewed your health query and can understand how worried you are about your health.

  • The symptoms you are talking about are related to constipation. And there are a lot of different reasons for constipation. Sometimes the patient has just hard stools (less water in it), and it is hard to pass it down the tract. Others may have a serious issue like obstruction anywhere along the route of the feces. This obstruction can be from outside the wall of the intestines, or it may be a lesion inside the bowels. I meant to say that it is a complex pathology that needs to be addressed properly. For that, we need to rule out the underlying cause. Examination of the lower digestive tract is mandatory in this case.
  • In my opinion, the next best step is to consult a gastroenterologist for a proper evaluation. He will go for an arrangement of investigations. On passing a camera-assisted device from below, we will be able to aid in making a diagnosis. The treatment goes accordingly after that.
  • If the patient has an obstruction of the lumen of the intestine and he takes laxatives, it may worsen the situation and may sometimes lead to complications too. Cancers or benign lesions inside the lumen cause an obstruction that hinders the path of stools. Laxatives do their job but only with building up more pressure inside the lumen of the tube. It can be dangerous because if the wall is weak somewhere, it may cause a rupture of the intestine and spillover of the contents into the abdominal cavity causing a life-threatening infection.
  • I would recommend you make an appointment with your gastroenterologist and discuss the colonoscopy details with him as I aforementioned. At any point during the course of treatment, if you need any help, you may contact me. I would be happy to assist and explain the things to you.

Regards.

For more information consult an internal medicine physician online --> https://icliniq.com./ask-a-doctor-online/internal-medicine-physician


Was this answer helpful?

 | 

 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Is there any medication or laxatives to cure constipation?

Query: Hello doctor, I am suffering from constipation. Stool is so hard and has got stuck in the colon. I am on keto diet. So, fiber intake is low which may be the reason. Is there any medication or laxatives that I can take?  Read Full »

Why is my son suffering from stomach pain and loose motions?

Query: Hi doctor, My son is suffering from severe stomach pain. He had motions around three to five times in the night. His age is 17. We went to a doctor and he advised Pentasa 1 g and Morease SR for one month. We also had x-ray, blood test and colon endoscopy. The reports are normal. He has been taking m...  Read Full »

For a hemophiliac patient, it is necessary to receive coagulants for colonoscopy?

Query: Hi doctor, My son was exposed to warfare chemical in the navy. During his tonsil surgery, he was found to have bleeding disorder. He is suffering from hemophilia and is undergoing a colonoscopy tomorrow. Should he receive coagulant for this procedure?  Read Full »

Also Read


Holiday Season During the Pandemic
Most of us wonder if there is a way to celebrate the holiday season during the COVID-19 pandemic safely. Here are some i...  Read more»
What should I take to relieve Flagyl induced constipation?
Hello doctor, I am a 29-year-old female. I am trying to overcome constipation caused by the Flagyl antibiotic, and I do...  Read more»
How long should my dad continue the same dosage of medicines after a stent surgery?
Hello doctor, My father had a heart stent operation six months ago. Doctor prescribed some medicines, and still, he is u...  Read more»

Ask your health query to a doctor online?

Ask an Internal Medicine Physician Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.